MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE SR PROBE 25CM 13GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE SR PROBE 25CM 13GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number NWSR25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.We did not receive a batch or lot number for the product involved in this complaint.Therefore, we were unable to check manufacturing records for any related non-conformance.Additional information was requested, and the following was obtained: what were the indications for surgery? patient has colorectal cancer with mets to the liver; came in for liver resection/ablation of liver tumors.Did the procedure start laparoscopic and need to be converted to open to find broken pieces? no, broken pieces were found prior to the surgeon deciding to go open.Was the covert to open planned or caused by difficulties experienced with device or other contributing factors? surgery was converted to open due to difficulty of the robot (davinci) arms being in the way of placing neuwave probe are any photos available? yes.How many probes were being used? one probe was being used.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a liver ablation.Resection the probe broke off inside the patient.The probe and all of the pieces were located and removed from the patient.The procedure was converted to open and was completed with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/18/2021.Investigation summary: the attached photos were reviewed.They displayed a probe with a broken tip (tip included in another photo).Call home was reviewed for system nm14nea00267 on (b)(6) 2021.A sn (b)(6), nm20nda04724, was connected to channel 3 and tested.A reflected power error was seen.The probe was tested twice more and then disconnected.A new probe was used for the remainder of the case.Probe nm20nda04724 (0 uses) was investigated at neuwave.The probe had a broken tip (see images).The root cause of the damage is unknown.Analysis does not reveal the root cause of the reported failure.Lot ml20045151 was reviewed (in process sn (b)(6)).Manufacture date: 5/12/21.Expiration date: 1/1/24.

Brand Name
NEUWAVE SR PROBE 25CM 13GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
MDR Report Key11825485
Report Number3008769756-2021-00013
Device Sequence Number11051228
Product Code NEY
UDI-Device Identifier00853719006432
UDI-Public00853719006432
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNWSR25
Device Catalogue NumberNWSR25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/18/2021
Patient Sequence Number1